Hail, New Castle
- When
- May 22, 3:32 PM EST
- Where
- New Castle County, 0.53 mi E of Brandywine
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.830, -75.520
A severe thunderstorm dropped quarter size hail in Talleyville.
A very strong cold front and strong winds above the ground helped produce supercell type thunderstorms across Delaware during the second half of the afternoon on the 22nd. One confirmed tornado, large and destructive hail and pockets of wind damage occurred throughout the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A very strong cold front and strong winds above the ground helped produce supercell type thunderstorms across Delaware during the second half of the afternoon on the 22nd. One confirmed tornado, large and destructive hail and pockets of wind damage occurred throughout the state. The confirmed tornado with two injuries occurred in West Dover Hundred in Kent County. Over 3,000 homes and businesses lost power throughout the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 22, 3:17 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 417 PM EDT THU MAY 22 2014 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL CROSS THE REGION OVERNIGHT. AN UPPER AIR DISTURBANCE WILL MOVE THROUGH THE AREA FRIDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THE HOLIDAY WEEKEND. A COLD FRONT WILL AFFECT THE MIDDLE ATLANTIC REGION NEXT TUESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A 19Z SURFACE ANALYSIS SHOWED A WARM FRONT NEAR THE PA/NJ BORDER AND EXTENDING SOUTH TO JUST EAST OF DELAWARE. MEANWHILE, A COLD FRONT EXTENDED FROM NORTH-CENTRAL PA/NEW YORK BORDER BACK TOWARD SOUTHWESTERN PENNSYLVANIA AND THE UPPER OHIO VALLEY. SCATTERED SEVERE THUNDERSTORMS WERE DEVELOPING IN THE WARM SECTOR ACROSS PORTIONS OF OUR EASTERN PA COUNTIES AND NEAR ADJACENT PARTS OF FAR NORTHERN MARYLAND AND DELAWARE. RECENT LAPS DATA ACROSS THESE AREAS SHOWED LIFTED INDEX VALUES IN THE -4 TO -6 RANGE, WITH CAPE VALUES IN THE 1500 PLUS J/KG RANGE. THERE IS ALSO AMPLE BULK SHEAR NOTED IN THESE AREAS, HELPING TO PROMOTE SUSTAINED UPDRAFTS. WHILE CAPE AND LI VALUES ARE NOT QUITE AS IMPRESSIVE FARTHER EAST INTO PORTIONS OF NJ, THERE IS ENOUGH INSTABILITY PRESENT FOR SOME SCATTERED STRONG TO SEVERE STORMS INTO NEW JERSEY, ESPECIALLY CENTRAL TO SOUTHERN PARTS OF THE STATE. A SEVERE THUNDERSTORM WATCH CONTINUES FOR OUR ENTIRE FORECAST AREA INTO THIS EVENING. CONVECTION SHOULD BEGIN TO WANE BETWEEN 00Z TO 02Z FROM WEST TO EAST ACROSS THE CWA, WITH PERHAPS SOME LINGERING SHOWERS LASTING UP THROUGH AROUND MIDNIGHT OR SO AS THE COLD FRONT GRADUALLY TRACKS ACROSS THE REGION. ONCE THE FRONT PASSES THROUGH THE REGION, WINDS WILL BECOME MORE NORTHWESTERLY DURING THE OVERNIGHT AS DRIER AIR BEGINS TO FILTER IN ACROSS THE REGION. OVERNIGHT TEMPERATURES WERE MAINLY A BLEND OF MET/MAV GUIDANCE, WITH LOWS MAINLY IN THE 50S ACROSS THE FORECAST AREA. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... GOING THROUGH THE DAYTIME FRIDAY, A MID-LEVEL SHORTWAVE/VORT MAX IS FORECAST TO DROP SOUTHEAST ACROSS OUR REGION. WITH COLD AIR PRESENT ALOFT AND SUFFICIENT SURFACE HEATING INTO THE AFTERNOON, MORE ISOLATED TO SCATTERED SHWR/TSTM ACTIVITY IS ANTICIPATED. WE GRADUALLY STEP-UP POPS INTO THE AFTERNOON TO EARLY EVENING HOURS, WITH HIGHEST POPS ACROSS OUR NORTHERN ZONES. WE AGAIN TOOK A MET/MAV GUIDANCE BLEND WITH A FEW LOCAL ADJUSTMENTS FOR MAXIMUM TEMPERATURES AND EXPECT HIGHS TO RANGE FROM THE MID/UPPER 60S ACROSS OUR FAR NORTHERN ZONES TO THE LOWER/MID 70S ELSEWHERE. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THERE WILL BE A FEW LINGERING SHOWERS AND SCT THUNDERSTORMS ACROSS THE AREA FRI EVENING WHICH WILL SLOWLY SUBSIDE OVERNIGHT AS THE UPPER SYSTEM MOVES AWAY FROM THE AREA. THERE MAY BE SOME PATCHY FOG THAT WILL DEVELOP ACROSS THE REGION. LOW TEMPERATURES FRI NIGHT WILL BE MOSTLY IN THE 50S FOR OUR AREA. THE HOLIDAY WEEKEND LOOK GOOD FOR THE MOST PART. SUN AND MON LOOK DRY BUT SAT MAY FEATURE SOME SCT SHOWERS OR A TSTM DURING THE AFTERNOON. WE HAVE HELD THE POPS TO THE CHC CATEGORY. TEMPERATURES SAT WILL BE A BIT BELOW NORMAL WITH READINGS REACHING THE LOW/MID 70S. ON SUNDAY TEMPERATURES WILL CLIMB INTO THE MID/UPPER 70S CLOSER TO NORMAL. READINGS WILL BE WARMER MON WITH LOW 80S IN MANY AREAS. A COLD FRONT WILL REACH THE AREA LATER TUESDAY AND INTO EARLY TUESDAY NIGHT. WE HAVE LEFT THE SLGT CHC/CHC POPS FOR NOW. TEMPS TUE/WED LOOK ABOVE NORMAL WITH HIGHS IN THE LOW/MID 80S IN MANY AREAS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LATE-DAY AND TONIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. HOWEVER, AN APPROACHING COLD FRONT WILL TRIGGER SOME SCATTERED SHWRS/TSTMS, AND A TEMPO GROUP WITH MVFR CONDITIONS IS INCLUDED IN THE TAFS REPRESENTING THE BEST TIMING OF ANY SCATTERED CONVECTION, MAINLY IN THE 20Z/21Z TIME-FRAME TO ABOUT 01Z FROM WEST TO EAST ACROSS THE AREA. ANY LINGERING SCATTERED SHWR ACTIVITY SHOULD DIMINISH SOON THEREAFTER AS THE COLD FRONT TRACKS ACROSS THE REGION, PERHAPS LINGERING A BIT LONGER FOR THE NORTHERN TERMINALS. WITH REGARDS TO WINDS, LIGHT SOUTHERLY WINDS AT LATE-DAY WILL BECOME MORE SOUTHWESTERLY INTO THIS EVENING AND THEN NORTHWESTERLY FOLLOWING THE COLD FRONT PASSAGE, INCREASING TO AROUND 10 KNOTS. THE NORTHWEST WINDS AND INCOMING DRIER AIR BEHIND THE FRONT SHOULD HELP TO PRECLUDE PATCHY FOG FROM FORMING LATE IN ANY REMAINING RESIDUAL LOW-LEVEL MOISTURE, AND THIS WAS NOT INCLUDED IN THE TAFS. FRIDAY...MAINLY VFR CONDITIONS WITH NORTHWEST WINDS, GUSTING AT TIMES INTO THE 15 TO 20 KNOT RANGE. ISOLATED SHWRS/TSTMS WITH MVFR OR LOWER CONDITIONS ACCOMPANYING ANY ACTIVITY, ESPECIALLY IN THE AFTN TO EVE. OUTLOOK... FRI NIGHT...SCT SHOWERS ENDING BUT PSBL MVFR IN FOG OVERNIGHT. SAT..MOSTLY VFR. SCT SHOWERS/TSTMS WITH POORER CONDITIONS PSBL. SAT NIGHT THRU TUE...VFR. SCT TSTMS LATE TUE. && .MARINE... TONIGHT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS. WINDS MAY OCCASIONALLY GUST NEAR OR JUST ABOVE 20KT LATE TONIGHT INTO THE EARLY MORNING OF FRIDAY BEHIND A COLD FRONT. FRIDAY...SUB-SCA CONDITIONS ARE EXPECTED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY INTO THE AFTERNOON TO EARLY EVENING. BRIEFLY HIGHER WINDS AND REDUCED VISIBILITIES ARE POSSIBLE IN ANY SHWR/TSTORM ACTIVITY. OUTLOOK... SUB-SCA EXPECTED FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SCT TSTMS SAT AND TUE MAY CREATE LOCALLY HIGHER WINDS AND SEAS. && .EQUIPMENT... TECHNICIANS CONTINUE TO WORK ON THE KDIX WSR-88D RADAR. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...KLINE SHORT TERM...KLINE LONG TERM...O'HARA AVIATION...KLINE/O'HARA MARINE...KLINE/O'HARA EQUIPMENT...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 221 PM EDT THU MAY 22 2014 NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-231830- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-231830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-231830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG AND VARIABLE WINDS WILL BE POSSIBLE NEAR STORMS THAT DEVELOP THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT THU MAY 22 2014
PAZ054-055-062-221915-
CARBON PA-MONROE PA-NORTHAMPTON PA-
229 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARBON...SOUTHWESTERN
MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...
AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE HAVEN...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR ALBRIGHTSVILLE...AND ALBRIGHTSVILLE AROUND
235 PM...CHRISTMANS...CHRISTMANS...MECKESVILLE...AND MECKESVILLE
AROUND 240 PM...PENN FOREST RESERVOIR...PENN FOREST RESERVOIR...JONAS
AND JONAS AROUND 245 PM.
LAT...LON 4077 7529 4069 7551 4074 7553 4072 7555
4073 7559 4075 7560 4078 7560 4078 7564
4100 7577 4102 7574 4105 7578 4108 7578
4112 7569
FORECASTER: DRAGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHRISTMANS 40.97N 75.64W
05/22/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1400195
GAINESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EDT THU MAY 22 2014
NJZ007-PAZ062-221945-
NORTHAMPTON PA-WARREN NJ-
321 PM EDT THU MAY 22 2014
...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
NORTHAMPTON AND SOUTHWESTERN WARREN COUNTIES...
AT 319 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BELFAST TO NAZARETH...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
BRIEF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR TATAMY AROUND 330 PM...FORKS AROUND 335
PM...EASTON AROUND 340 PM AND ALPHA AROUND 345 PM.
LAT...LON 4084 7529 4064 7511 4063 7513 4063 7515
4060 7517 4060 7519 4061 7520 4058 7526
4057 7529 4077 7534
FORECASTER: DRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHRISTMANS 40.97N 75.64W
05/22/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
0258 PM HAIL BELTZVILLE 40.84N 75.64W
05/22/2014 M0.75 INCH CARBON PA TRAINED SPOTTER
HAIL COVERED THE GROUND.
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0312 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.75 INCH BERKS PA SOCIAL MEDIA
0314 PM HAIL EXETER TWP 40.31N 75.84W
05/22/2014 M1.00 INCH BERKS PA TRAINED SPOTTER
0315 PM HAIL SAINT LAWRENCE 40.33N 75.86W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400200 PHI1400199
PHI1400198
GAINESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT THU MAY 22 2014
NJZ009-PAZ061-062-105-222030-
HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
356 PM EDT THU MAY 22 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LEHIGH...
NORTH CENTRAL BUCKS...SOUTH CENTRAL NORTHAMPTON AND WEST CENTRAL
HUNTERDON COUNTIES...
AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FREEMANSBURG TO HELLERTOWN TO COOPERSBURG...MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS ARE PART OF THE COMPLEX THAT HAVE WEAKENED
SINCE HITTING THE ALLENTOWN AIRPORT WITH 59 MPH WINDS AT 349 PM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR RIEGELSVILLE AROUND 405 PM...FERNDALE
AROUND 410 PM...MILFORD AROUND 415 PM...ERWINNA AROUND 420 PM AND
TINICUM AROUND 425 PM.
LAT...LON 4062 7519 4062 7520 4059 7519 4062 7516
4056 7497 4040 7510 4040 7521 4056 7545
4061 7543 4068 7536
FORECASTER: DRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHRISTMANS 40.97N 75.64W
05/22/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
0258 PM HAIL BELTZVILLE 40.84N 75.64W
05/22/2014 M0.75 INCH CARBON PA TRAINED SPOTTER
HAIL COVERED THE GROUND.
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.50 INCH BERKS PA COCORAHS
0312 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.75 INCH BERKS PA SOCIAL MEDIA
0314 PM HAIL EXETER TWP 40.31N 75.84W
05/22/2014 M1.00 INCH BERKS PA TRAINED SPOTTER
0315 PM HAIL SAINT LAWRENCE 40.33N 75.86W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0345 PM HAIL ALLENTOWN 40.59N 75.48W
05/22/2014 M1.00 INCH LEHIGH PA TRAINED SPOTTER
AND WIND GUSTS EST. 50 MPH.
0349 PM TSTM WND GST ALLENTOWN AIRPORT 40.65N 75.44W
05/22/2014 M59 MPH LEHIGH PA ASOS
&&
EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400200
PHI1400199 PHI1400198 PHI1400201 PHI1400202
MWG/POThe national radar mosaic for the moment the first event began.
4 hail, 3 thunderstorm wind, 1 funnel cloud, 1 tornado. Local standard time, as filed.
A severe thunderstorm dropped quarter size hail in Talleyville.
A severe thunderstorm dropped hail as large as tennis balls in the Ballymeade development of Brandywine Hundred. Siding and vehicles were damaged.
A severe thunderstorm dropped hail as large as golf balls in Claymont. At one home, the hail thoroughly punctured and damaged a plastic table.
A funnel cloud was observed in Hartly. Downwind, this funnel cloud touched down and became a tornado.
The same severe thunderstorm that spawned a tornado, knocked down numerous poles near Hazlettville.
An EF1 tornado with an estimated maximum wind speed of 105 mph touched down in West Dover Hundred. It touched down just west of Darling Drive and lifted just east of Darling Farm Road. Two people were injured as the worst wind damage occurred on Darling Drive. A 58-year-old man and his wife were injured after the tornado elevated, spun and then leveled their mobile home. The man had a bureau, a file cabinet and a mattress over him. The tornado damaged about seventeen homes in the area, leaving four condemned and uninhabitable. The tornado also snapped five poles. A couple of thousand homes and businesses were also without power. The tornado was embedded within a swath of other damaging winds. The estimated path length was 0.35 miles and the estimated maximum path width was 50 yards.
A trained Skywarn Spotter chasing a severe thunderstorm noticed it knocked down numerous trees and wires from Chestnut Knoll to Ellendale.
A severe thunderstorm dropped half dollar size hail in Ellendale.
A severe thunderstorm knocked down several whole trees in Georgetown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2014Every state in 2014This day in weather historyThe tornado archive for Delaware, 2014Warnings in Delaware, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519442, 518791, 518794, 519443, 519444, 519446, 521848, 521847, 519445.